Alert archive / Wisconsin / Tornado Warnings in 2024
Tornado Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Feb 8, 2024, 5:04 PM CST for Green County, Wisconsin. It was in force for 26 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 8, 2024, 5:04 PM CST (23:04 UTC)
- Expired
- Feb 8, 2024, 5:30 PM CST
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Green County, WI
The radar
The Milwaukee radar (KMKX), 94 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 8, 5:10 PM CST | HAIL 0.88 | Monroe, WI | |
| Feb 8, 5:12 PM CST | TSTM WND DMG | 1 Wnw Juda, WI | Multiple photos of tree limbs down along with a roof removed from a farm outbuilding. Time estimated from radar. |
| Feb 8, 5:12 PM CST | TORNADO | 1 Wnw Juda, WI | Corrects previous tornado report from 1 WNW Juda. Damage surveys confirm an EF-1 tornado. This tornado began at approximately 5:12 PM CDT west of Juda, WI and continued north-northeast, ending southeast of Albany, WI around 5:26 PM CDT. |
| Feb 8, 5:12 PM CST | TORNADO | 1 Wnw Juda, WI | Damage surveys confirm an EF-1 tornado. This tornado began at approximately 5:12 PM CDT west of Juda, WI and continued north-northeast, ending southeast of Albany, WI around 5:26 PM CDT. |
| Feb 8, 5:26 PM CST | HAIL 1 | 1 N Monroe, WI | |
| Feb 8, 5:33 PM CST | FUNNEL CLOUD | 4 Nw Juda, WI | Multiple reports of funnel clouds near HWY 59. |
| Feb 8, 5:35 PM CST | FUNNEL CLOUD | 2 Nw Albany, WI | Report of funnel moving northeast. |
| Feb 8, 5:37 PM CST | TORNADO | 2 Nnw Albany, WI | Reports of tornado on the ground tracking northeast on the north side of Albany. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 610 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146
WFUS53 KMKX 082304
TORMKX
WIC045-082330-
/O.NEW.KMKX.TO.W.0001.240208T2304Z-240208T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Milwaukee/Sullivan WI
504 PM CST Thu Feb 8 2024
The National Weather Service in Milwaukee/Sullivan has issued a
* Tornado Warning for...
Southeastern Green County in south central Wisconsin...
* Until 530 PM CST.
* At 504 PM CST, a severe thunderstorm capable of producing a tornado
was located near Monroe, moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Monroe, Brodhead, Monticello, Albany, Juda, and Attica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4250 8973 4255 8977 4266 8971 4280 8953
4272 8937 4258 8936 4250 8953
TIME...MOT...LOC 2304Z 222DEG 35KT 4256 8969
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
WAGNER1 follow-up statement
223
WWUS53 KMKX 082316
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
516 PM CST Thu Feb 8 2024
WIC045-082330-
/O.CON.KMKX.TO.W.0001.000000T0000Z-240208T2330Z/
Green WI-
516 PM CST Thu Feb 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
NORTHEASTERN GREEN COUNTY...
At 516 PM CST, a severe thunderstorm capable of producing a tornado
was located near Monroe, moving northeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Monroe, Brodhead, Monticello, Albany, Juda, and Attica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4258 8960 4264 8966 4280 8953 4272 8937
4264 8936 4259 8944
TIME...MOT...LOC 2316Z 222DEG 35KT 4265 8958
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
WAGNERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Feb 8, 3:17 PM CST, 1 hour 47 minutes earlier. Its key messages:
- Severe thunderstorm threat increasing for late afternoon and early evening.
- Well above average to near record highs continue into Friday, before temperatures cool behind a cold front for the weekend.
Area forecast discussion, Feb 8, 3:17 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
317 PM CST Thu Feb 8 2024
.KEY MESSAGES...
- Severe thunderstorm threat increasing for late afternoon and
early evening.
- Well above average to near record highs continue into Friday,
before temperatures cool behind a cold front for the weekend.
&&
.SHORT TERM...
Issued 241 PM CST Thu Feb 8 2024
Tonight through Friday night:
N-S band of showers is exiting far ern WI while scattered storms
are approaching south central WI from ern IA. Storms are located
near plume of SBCAPE of 600 J/KG and near approaching shortwave
trough. CAPE should increase at least slightly more, while
effective shear of 40-45 kts continues. Strong low level shear
will also be present with large 0-2KM clockwise hodographs.
Expect scattered to numerous storms, isolated severe, of which
could include large hail or a tornado or two into the early
evening.
The cold front will then pass a little later this evening while
the attendant occluded low moves from nrn MN into Ontario. The
low will then move toward James Bay, Canada on Fri with breezy
swly winds and still mild temps over srn WI.
A shortwave trough and sfc wave of low pressure will then track
from ern KS to the lower Great Lakes Fri nt. Far se WI may be on
the nrn fringes of a shield of pcpn, while another round of cold
advection will occur over the region. Weakening nwly sfc winds
and dry conditions are expected for Sat but cooler.
Gehring
&&
.LONG TERM...
Issued 241 PM CST Thu Feb 8 2024
Sunday through Thursday:
Weak high pressure will then prevail Sun into Mon, although a
shortwave trough passage may bring some clouds on Sun. Low
pressure will then track from the lower MS River Valley across
the srn Ohio Valley on Mon with dry conditions for srn WI.
High pressure will then arrive from the north later on Tue,
moving ewd for Wed. Sswly winds and weak warm advection for Wed
probably followed by a weak cold frontal passage on Thu with
chances for lgt snow. High temps will range from the middle 30s
to lower 40s for next week with lows mainly in the 20s.
Gehring
&&
.AVIATION...
Issued 241 PM CST Thu Feb 8 2024
N-S band of showers is exiting far ern WI while scattered storms
are approaching south central WI from ern IA. Sct-bkn035-050
stratocumulus to cumulus clouds will prevail into the early
evening while scattered storms moves across srn WI. Low Cigs
and vsbys within the storms along with gusty winds and possibly
hail. VFR conditions then will take hold, but areas of MVFR
Cigs will develop early Fri AM north of Madison and could
continue into the early afternoon. Also gusty sly winds today
becoming wly tnt-Fri. LLWS may become a concern tnt.
Gehring
&&
.MARINE...
Issued 241 PM CST Thu Feb 8 2024
Breezy southerly winds will continue into this evening as low
pressure of 29.2 inches over northwest Minnesota moves into
Ontario tonight. A few gusts could approach gale force, but
widespread gales are not expected. Southwest winds will remain
breezy Friday as the low moves across Ontario, with winds
becoming westerly by Saturday behind the low. Winds will become
lighter Sunday into Monday as high pressure of 30.1 inches moves
through the area.
A Small Craft Advisory is now in effect until 5 PM Friday for
breezy sly winds and high waves this evening, becoming breezy
southwest winds late tonight and Friday.
Gehring
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 5 PM
Friday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Feb 8, 2:18 PM CST, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 218 PM CST Thu Feb 8 2024 WIZ046-047-051-052-056>060-062>072-092030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 218 PM CST Thu Feb 8 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a chance for thunderstorms today, with a stronger storm or two not out the question later this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed. LMZ643>646-092030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 218 PM CST Thu Feb 8 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect through Friday due to breeze winds and building waves. .DAYS TWO THROUGH SEVEN...Friday through Thursday The Small Craft Advisory remain in effect through Friday for breeze west winds and building waves. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-092030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 218 PM CST Thu Feb 8 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Southerly wind gusts will approach gale force at times today into tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Southwest winds gusts will approach gale force across northern Lake Michigan on Friday. www.weather.gov/mkx
In the hours before
Special weather statement, Feb 8, 4:09 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
409 PM CST Thu Feb 8 2024
WIZ062-063-067-068-082245-
Green WI-Lafayette WI-Iowa WI-Dane WI-
409 PM CST Thu Feb 8 2024
...STRONG THUNDERSTORMS WILL IMPACT LAFAYETTE...GREEN...IOWA AND
WESTERN DANE COUNTIES THROUGH 445 PM CST...
At 408 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 10 miles northwest of
Mineral Point to near Argyle. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Western Madison, Fitchburg, Middleton, Monroe, Verona, Oregon, Mount
Horeb, Dodgeville, Sauk City, Brodhead, Mineral Point, Darlington,
Cross Plains, Belleville, New Glarus, Mazomanie, Shorewood Hills,
Brooklyn, Black Earth, and Shullsburg.
This includes the following highways...
U.S. Highway 18 between mile markers 49 and 84.
U.S. Highway 12 between mile markers 251 and 261.
U.S. Highway 151 between mile markers 23 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4307 9043 4316 9012 4315 9005 4320 8999
4319 8986 4324 8980 4326 8973 4301 8936
4251 8936 4251 9042
TIME...MOT...LOC 2208Z 245DEG 63KT 4295 9035 4265 8980
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WAGNERLocal storm report, Feb 8, 4:45 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
445 PM CST Thu Feb 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Hail Gratiot 42.57N 90.02W
02/08/2024 E0.88 inch Lafayette WI Broadcast Media
Relayed by Broadcast Media.
&&
TPThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:09 PM CST | Special Weather Statement | MKX | Green, Iowa, Lafayette | 36 min |
| Feb 8, 4:14 PM CST | Severe Thunderstorm Warning | MKX | Lafayette | 46 min |
| Feb 8, 4:50 PM CST | Severe Thunderstorm Warning | MKX | Green, Lafayette | 40 min |
| Feb 8, 5:07 PM CST | Tornado Warning | MKX | Green, Lafayette | 23 min |
| Feb 8, 5:28 PM CST | Severe Thunderstorm Warning | MKX | Dane, Green, Jefferson, Rock | 47 min |
| Feb 8, 5:31 PM CST | Tornado Warning | MKX | Dane, Green, Rock | 44 min |
| Feb 8, 5:42 PM CST | Special Weather Statement | MKX | Columbia | 48 min |
| Feb 8, 5:50 PM CST | Tornado Warning | MKX | Dane, Jefferson, Rock | 40 min |
| Feb 8, 5:55 PM CST | Severe Thunderstorm Warning | MKX | Green, Jefferson, Rock, Walworth | 50 min |
Nearby
Tornado Warnings in Wisconsin, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.